On an Integral Equation for the Free Boundary of Stochastic, Irreversible Investment Problems
AbstractIn this paper we derive a new handy integral equation for the free boundary of in nite time horizon, continuous time, stochastic, irreversible investment problems with un- certainty modeled as a one-dimensional, regular difusion X0;x. The new integral equation allows to explicitly find the free boundary b() in some so far unsolved cases, as when X^(0;x) is a three-dimensional Bessel process or a CEV process. Our result follows from purely probabilistic arguments. Indeed, we frst show that b(X_0;x(t)) = l^*(t), with l^*(t) unique optional solution of a representation problem in the spirit of Bank-El Karoui ; then, thanks to such identification and the fact that l^* uniquely solves a backward stochastic equation, we nd the integral problem for the free boundary.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Bielefeld University, Center for Mathematical Economics in its series Working Papers with number 471.
Length: 20 pages
Date of creation: Nov 2012
Date of revision:
This paper has been announced in the following NEP Reports:
- NEP-ALL-2013-01-26 (All new papers)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Frank Riedel & Xia Su, 2011.
"On irreversible investment,"
Finance and Stochastics,
Springer, vol. 15(4), pages 607-633, December.
- Ioannis Karatzas & Fridrik M. Baldursson, 1996. "Irreversible investment and industry equilibrium (*)," Finance and Stochastics, Springer, vol. 1(1), pages 69-89.
- Anders ûksendal, 2000. "Irreversible investment problems," Finance and Stochastics, Springer, vol. 4(2), pages 223-250.
- Jan-Henrik Steg, 2009.
"Irreversible investment in oligopoly,"
415, Bielefeld University, Center for Mathematical Economics.
- S. D. Jacka, 1991. "Optimal Stopping and the American Put," Mathematical Finance, Wiley Blackwell, vol. 1(2), pages 1-14.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dr. Frederik Herzberg).
If references are entirely missing, you can add them using this form.